Alert archive / Utah / Flash Flood Warnings in 2010
Flash Flood Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 30, 2010, 4:58 PM MDT for Washington County, Utah. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2010, 4:58 PM MDT (22:58 UTC)
- Expired
- Jul 30, 2010, 6:51 PM MDT
- In force
- 113 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.0 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:10 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 30, 3:10 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT FRI JUL 30 2010
.SYNOPSIS...AN UPPER LEVEL RIDGE WILL REMAIN SITUATED OVER THE ROCKY
MOUNTAIN REGION THROUGH THE WEEKEND. THIS WILL KEEP A SOMEWHAT MOIST
AIRMASS IN PLACE OVER UTAH ESPECIALLY SOUTH. AFTERNOON AND EVENING
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...ESPECIALLY
ACROSS CENTRAL AND SOUTHERN UTAH.
&&
.DISCUSSION...THE ELONGATED UPPER LEVEL HIGH REMAINS IN PLACE
ACROSS THE EASTERN GREAT BASIN AND ON OUT INTO THE CENTRAL PLAINS
WITH A NEARLY STATIONARY UPPER LEVEL TROUGH SITUATED ALONG THE
PACIFIC NORTHWEST COAST. SOMEWHAT DRIER AIRMASS TODAY IS NOW
MOVING OVER THE NORTH. SOUTHERN UTAH CONTINUES TO SEE PLENTY OF
MOISTURE STREAMING IN FROM THE SOUTH. PRECIPITABLE WATER CONTINUES
TO BE IN THE 1-1.3 INCH RANGE OVER THE SOUTH AND SOUTHWEST. AS A
RESULT...HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE
SOUTHWEST...ESPECIALLY ZION NATIONAL PARK. LIGHT NORTHERLY FLOW
OVER THE SOUTH WILL ADD TO THE THREAT OF FLASH FLOODS AS IT WILL
TEND TO FORCE STORMS TO MOVE DOWN BASINS. AS YOU MOVE NORTHWARD A
MUCH DRIER SOUTHWEST FLOW WILL COME INTO PLAY.
LATE JULY-EARLY AUGUST MONSOONAL PATTERN FOR SOUTHERN UTAH WILL
CONTINUE INTO THE WEEKEND AND BEYOND. A MUCH DRIER PATTERN IS
EXPECTED OVER THE NORTH...BUT AFTERNOON AND EVENING CONVECTION
WILL NEVER COMPLETELY GO AWAY. PATTERN WILL CHANGE LITTLE THROUGH
THE WEEK WITH AFTERNOON SHOWERS AND THUNDERSTORMS CONTINUING EACH
DAY. THESE THUNDERSTORMS WILL BECOME MORE TERRAIN BOUND AS THE
GENERALLY DIMINISH.
TROUGH OFF THE PACIFIC NORTHWEST COAST WILL FINALLY FLATTEN OUT
AND DRIFT ACROSS THE NORTHERN ROCKIES LATER IN THE WEEK. THIS WILL
TURN THE FLOW OVER UTAH MORE WESTERLY AND FURTHER DRY OUT THE
AIRMASS INTO NEXT WEEKEND.
&&
.AVIATION...THUNDERSTORM POTENTIAL HAS DIMINISHED SOME TODAY AT THE
SLC TERMINAL AS SLIGHTLY DRIER AIR HAS MOVED IN FROM THE WEST. THAT
SAID...THERE IS STILL A 20 PERCENT CHANCE OF THUNDERSTORMS IMPACTING
THE AREA BETWEEN 22Z AND 04Z. BARRING THUNDERSTORMS...SURFACE WINDS
ARE EXPECTED TO SHIFT BACK TO THE SOUTHEAST BETWEEN 02Z AND 04Z.
&&
.FIRE WEATHER...A MOIST AIRMASS WILL REMAIN OVER THE FIRE DISTRICT
FOR THE NEXT SEVERAL DAYS...RESULTING IN AFTERNOON CONVECTION EACH
DAY. SLIGHTLY DRIER CONDITIONS OVER THE WEEKEND WILL RESULT IN
ISOLATED THUNDERSTORMS COVERAGE OVER NORTHERN UTAH...BUT COVERAGE
SHOULD BE MORE SCATTERED IN NATURE OVER SOUTHERN UTAH WHERE THE
AIRMASS WILL BE MORE MOIST. WETTING RAIN IS A THREAT WITH ANY STORMS
THAT DEVELOP.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
UTZ013-019>021-518.
WY...NONE.
&&
PUBLIC.........YOUNG
FIRE WEATHER...TRAPHAGAN
AVIATION.......SCHEONING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jul 30, 5:44 AM MDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 544 AM MDT FRI JUL 30 2010 UTZ001>016-019>021-517-518-WYZ021-311145- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 544 AM MDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS WILL REMAIN IN PLACE ACROSS SOUTH CENTRAL AND SOUTHEAST UTAH TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST UTAH THIS AFTERNOON AND EVENING AND THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN WHICH MAY RESULT IN FLASH FLOODING. SLIGHTLY DRIER AIR HAS MOVED INTO NORTHWEST UTAH WHERE MORE ISOLATED THUNDERSTORMS ARE EXPECTED. SOME OF THESE ISOLATED STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOMEWHAT DRIER AIR WILL REMAIN IN PLACE ACROSS WESTERN AND NORTHERN UTAH THROUGH THE WEEKEND WITH ISOLATED THUNDERSTORMS EXPECTED. THE PRIMARY THREAT FROM THESE STORMS WILL BE GUSTY WINDS. DEEPER MOISTURE WILL REMAIN IN PLACE ACROSS THE SOUTH CENTRAL AND SOUTHEAST PORTION OF THE STATE WITH SCATTERED THUNDERSTORMS EXPECTED DURING THE AFTERNOON AND EVENING EACH DAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. THIS GENERAL TREND OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE NORTH AND WEST AND SCATTERED STORMS ACROSS THE SOUTH AND EAST WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 30, 4:44 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 444 PM MDT FRI JUL 30 2010 UTZ019-518-302330- SOUTHERN UTAH MOUNTAINS UT-UTAH'S DIXIE AND ZION NATIONAL PARK UT- 444 PM MDT FRI JUL 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON AND EXTREME SOUTHERN IRON COUNTIES UNTIL 530 PM MDT... AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTH OF SANTA CLARA...OR 17 MILES NORTH OF ST GEORGE...MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PINE VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3753 11347 3730 11333 3720 11370 3736 11380 TIME...MOT...LOC 2243Z 244DEG 7KT 3732 11365 ROGOWSKI
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:23 AM MDT | Flash Flood Watch | SLC | 18 hr | |
| Jul 30, 3:33 PM MDT | Areal Flood Advisory | SLC | Beaver | 3 hr |
| Jul 30, 4:44 PM MDT | Special Weather Statement | SLC | Washington | 46 min |
| Jul 30, 5:29 PM MDT | Special Weather Statement | SLC | 46 min | |
| Jul 30, 5:46 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 44 min |
| Jul 30, 5:49 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.